Alert archive / New York / Freeze Watches in 2015

Freeze Watch 3, NWS Buffalo, NY

October 17, 201511 counties in New York

NWS Buffalo, NY issued this freeze watch at Oct 17, 2015, 4:01 AM EDT for 11 counties in New York. It took effect at Oct 18, 2015, 12:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 17, 2015, 4:01 AM EDT (08:01 UTC)
In effect from
Oct 18, 2015, 12:00 AM EDT
Expired
Oct 17, 2015, 2:13 PM EDT
In force
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 77 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2015-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2015-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-88 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

436 
WWUS71 KBUF 170801
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
401 AM EDT SAT OCT 17 2015

NYZ001>006-010-011-013-014-019-085-171615-
/O.NEW.KBUF.FZ.A.0003.151018T0400Z-151018T1400Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO...
CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
401 AM EDT SAT OCT 17 2015

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING.

* LOCATIONS...THE LAKE PLAINS IN WESTERN NEW YORK...THE LOWER
  GENESEE VALLEY...AND PORTIONS OF THE FINGER LAKES REGION.

* TIMING...FROM MIDNIGHT TONIGHT THROUGH SUNDAY MORNING.

* TEMPERATURES...IN THE LOWER 30S.

* IMPACTS...THE FIRST FREEZE OF THE SEASON IS POSSIBLE TONIGHT.
  TEMPERATURES WILL VARY DEPENDING ON HOW LONG SKIES CLEAR OUT AND
  PROXIMITY TO THE LAKE SHORE. THE COLDEST TEMPERATURES ARE LIKELY
  TO BE ACROSS INTERIOR SECTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

APFFEL
2 follow-up statements
717 
WWUS71 KBUF 171425
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1025 AM EDT SAT OCT 17 2015

NYZ001>006-010-011-013-014-019-085-172230-
/O.CON.KBUF.FZ.A.0003.151018T0400Z-151018T1400Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO...
CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
1025 AM EDT SAT OCT 17 2015

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...

* LOCATIONS...THE LAKE PLAINS IN WESTERN NEW YORK...THE LOWER
  GENESEE VALLEY...AND COUNTIES ALONG THE SOUTHEAST SHORE OF LAKE
  ONTARIO. COLDEST TEMPERATURES WILL BE FOUND INLAND FROM THE
  IMMEDIATE LAKESHORES.

* TIMING...FROM MIDNIGHT TONIGHT THROUGH SUNDAY MORNING.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* IMPACTS...THE FIRST FREEZE OF THE SEASON IS POSSIBLE TONIGHT.
  TEMPERATURES WILL VARY DEPENDING ON HOW LONG SKIES CLEAR OUT AND
  PROXIMITY TO THE LAKE SHORE. BELOW FREEZING TEMPERATURES WILL
  DAMAGE OR KILL SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

HITCHCOCK
488 
WWUS71 KBUF 171813
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
213 PM EDT SAT OCT 17 2015

NYZ001>006-010-011-013-014-019-085-180215-
/O.UPG.KBUF.FZ.A.0003.151018T0400Z-151018T1400Z/
/O.NEW.KBUF.FZ.W.0003.151018T0300Z-151018T1400Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO...
CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
213 PM EDT SAT OCT 17 2015

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT
SUNDAY. THIS UPGRADES THE FREEZE WATCH WHICH WAS PREVIOUSLY IN
EFFECT.

* LOCATIONS...CHAUTAUQUA...ERIE...NIAGARA...ORLEANS...GENESEE...
  MONROE...LIVINGSTON...ONTARIO...WAYNE...NORTHERN CAYUGA...AND
  OSWEGO COUNTIES. COLDEST TEMPERATURES WILL BE FOUND INLAND FROM
  THE IMMEDIATE LAKESHORES.

* TIMING...FROM LATE THIS EVENING THROUGH SUNDAY MORNING.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. 

* IMPACTS...THE FIRST FREEZE OF THE SEASON IS EXPECTED TONIGHT
  AWAY FROM THE IMMEDIATE LAKESHORES. TEMPERATURES BELOW FREEZING
  MAY DAMAGE OR KILL TENDER VEGETATION IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this freeze watch went out at Oct 17, 1:48 AM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Oct 17, 1:48 AM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
148 AM EDT SAT OCT 17 2015

.SYNOPSIS...
IN THE WAKE OF A SECONDARY COLD FRONT...THE COLDEST AIRMASS OF
THE SEASON TO DATE WILL OVERSPREAD THE REGION THIS WEEKEND. THE
COLDER AIR WILL ALSO HELP TO GENERATE A MIX OF MOSTLY SCATTERED
RAIN AND WET SNOW SHOWERS DOWNWIND OF THE LAKES OVERNIGHT...WITH
CLOUDY SKIES AND LIGHT RAIN AND WET SNOW SHOWERS THEN EXPECTED TO
PERSIST THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 0230Z...REGIONAL SURFACE OBSERVATIONS AND RADAR IMAGERY
INDICATE THAT THE SECONDARY COLD FRONT HAS CLEARED THE BULK OF THE
REGION SAVE FOR THE NORTH COUNTRY...WHERE SCATTERED TO NUMEROUS
RAIN/GRAUPEL SHOWERS STILL PERSIST. ALONG WITH THE FRONTAL
BOUNDARY...THESE SHOULD LARGELY CLEAR THE NORTH COUNTRY BEFORE
MIDNIGHT...WITH JUST SOME LIGHTER/SCATTERED OROGRAPHICALLY- DRIVEN
SHOWERS LINGERING ACROSS THIS PARTICULAR REGION INTO THE OVERNIGHT
HOURS.

ELSEWHERE...THE REST OF THE AREA REMAINS LARGELY QUIET AND DRY AS
OF THIS WRITING THANKS TO A SWATH OF SUBSIDENCE/DRYING FOLLOWING
THE FRONT. THE ONE EXCEPTION TO THIS IS ACROSS THE WESTERN
SOUTHERN TIER... WHERE SOME LAKE/OROGRAPHICALLY DRIVEN SHOWERS
HAVE TAKEN SHAPE OVER THE PAST COUPLE OF HOURS.

OVERNIGHT...A CONTINUED NORTHWESTERLY FLOW OF PROGRESSIVELY
COLDER AIR IN THE WAKE OF THE FRONT SHOULD LEAD TO SOME ADDITIONAL
LIGHT LAKE/TERRAIN DRIVEN SHOWERS EAST AND SOUTHEAST OF THE
LAKES...WITH RAIN MIXING WITH SOME WET SNOW ACROSS THE HIGHER
TERRAIN OF THE SOUTHERN TIER AND THE TUG HILL REGION AS THE
ATMOSPHERIC COLUMN COOLS OVER TIME. WHILE THE BULK OF THESE WILL
BE SCATTERED IN NATURE...THIS ACTIVITY COULD BE A BIT MORE
NUMEROUS AT TIMES ALONG THE CHAUTAUQUA RIDGE...AS WELL AS ACROSS
SOUTHWESTERN PORTIONS OF CHAUTAUQUA COUNTY... WHICH MAY LIE ALONG
THE FRINGE OF A DEVELOPING UPSTREAM CONNECTION TO LAKE HURON.

WITH RESPECT TO TEMPERATURES...OVERNIGHT LOWS IN THE LOWER 30S
ACROSS THE MORE SNOW PRONE AREAS MENTIONED ABOVE COULD ALLOW FOR
LIGHT ACCUMULATIONS OF UNDER A HALF INCH. ELSEWHERE...LOW
TEMPERATURES SHOULD AVERAGE OUT IN THE MID TO UPPER 30S...WITH
CLOUD COVER AND WINDS LIKELY PREVENTING ANY FROST ISSUES WHERE THE
GROWING SEASON IS STILL ACTIVE.

THE UPPER TROUGH WILL BE FIRMLY ENTRENCHED ACROSS NEW YORK STATE
ON SATURDAY WITH 850MB TEMPS HOVERING AROUND -7C. THIS WILL BE
SUFFICIENT TO PRODUCE EXTREME LAKE INSTABILITY AND MAINTAIN LAKE
EFFECT ACTIVITY SOUTHEAST OF THE LAKES. THE HIGHEST OVERALL POPS
ASSOCIATED WITH THE LAKE EFFECT WILL AGAIN BE FOUND ACROSS
CHAUTAUQUA COUNTY WHERE BOTH AN UPSTREAM CONNECTION AND OROGRAPHIC
LIFT SHOULD COME INTO PLAY...WITH LOW-MID CHANCE RANGE POPS ACROSS
THE REMAINDER OF WESTERN NEW YORK. ACROSS THE NORTH COUNTRY...THE
COMBINATION OF A PASSING MID LEVEL SHORTWAVE AND UPSLOPE FLOW
SHOULD ALSO BRING ABOUT A BRIEF UPTICK IN RAIN/SNOW SHOWER
ACTIVITY DURING THE EARLY TO MID MORNING HOURS...FOR WHICH A
PERIOD OF LIKELY POPS WILL ALSO BE IN PLAY. MAX TEMPS ON SATURDAY
WILL BE IN THE MID 30S TO LOWER 40S ACROSS THE HIGHER
TERRAIN...WITH MID 40S FOR LOWER ELEVATION LOCALES.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
SHORT TERM FORECAST IN GOOD SHAPE THIS EVENING WITH JUST SOME MINOR
ADJUSTMENTS MADE. STILL APPEARS WE MAY HAVE FREEZE CONDITIONS
SATURDAY NIGHT INTO SUNDAY MORNING ON THE LAKE PLAINS...BUT
EXTENSIVE LAKE EFFECT CLOUD COVER WILL BE A COMPLICATING FACTOR IN
NOT ALLOWING FOR MUCH RADIATIONAL COOLING. SUNDAY NIGHT INTO MONDAY
MORNING THERE IS A GREATER CHANCE OF BELOW FREEZING TEMPERATURES AS
DRIER AIR AND HIGH PRESSURE REDUCE LAKE EFFECT CLOUD COVER. PREVIOUS
DISCUSSION IN ITS ENTIRETY BELOW.

SATURDAYS SHORTWAVE PASSAGE USHERS IN THE COOLEST AIR THUS FAR THIS
SEASON... WITH 850 MB TEMPERATURES FORECAST TO DROP TO -7C TO 10C
SATURDAY NIGHT. WHILE WE WILL BE IN BETWEEN DISCERNIBLE SYNOPTIC
LIFT MECHANISMS... THE INGREDIENTS FOR PRODUCING LAKE EFFECT
SHOWERS ARE TOO EVIDENT TO IGNORE THE OVERALL LACK OF QPF
GENERATED BY THE MODELS SATURDAY NIGHT. THE RELATIVELY COLD BROAD
CYCLONIC FLOW WITH MODEST AMOUNTS OF LOW AND MID-LEVEL MOISTURE
OVER THE WARM LAKES WILL SUPPORT LAKE INDUCED EQ LEVELS UP TO 500
MB. THE OVERALL NORTHWESTERLY FLOW WILL RESULT IN LAKE EFFECT
SHOWERS TO THE SOUTHEAST OF EACH LAKE... IMPACTING THE CHAUTAUQUA
RIDGE OFF LAKE ERIE AND LOCATIONS FROM ROCHESTER TO OSWEGO OFF
LAKE ONTARIO. PRECIPITATION TYPE WILL BE DEPENDENT ON HOW QUICKLY
TEMPERATURES DROP SATURDAY NIGHT AND PRECIPITATION INTENSITY. THE
CLOSER TO THE LAKE SHORE AND THE LIGHTER THE PRECIPITATION... THE
MORE LIKELY IT WILL FALL AS RAIN / AT LEAST EARLY IN THE EVENING/
HOWEVER THE FARTHER INLAND AND THE MORE INTENSE THE PRECIPITATION
THE MORE LIKELY THE PRECIPITATION WILL FALL AS SNOW. ANY LOCATIONS
THAT SEE PROLONGED INTENSE PRECIPITATION COULD PICK UP SOME LIGHT
SNOW ACCUMULATIONS OVERNIGHT... ALTHOUGH THIS WOULD BE VERY
LOCALIZED IN ANY LAKE EFFECT BANDING. SATURDAY NIGHT WILL MOST
LIKELY BE THE FIRST WIDESPREAD FREEZE ACROSS THE AREA... OUTSIDE OF
THE IMMEDIATE LAKE SHORES.

A WEAK SHORTWAVE IN THE CYCLONIC FLOW ALOFT WILL DIVE ACROSS WESTERN
NEW YORK SUNDAY MORNING / EARLY AFTERNOON. THIS WILL RESULT IN A
WIDESPREAD INCREASE IN LIGHT PRECIPITATION ACROSS THE REGION SUNDAY
MORNING... AND COULD GIVE A BOOST TO THE ONGOING LAKE EFFECT BANDS.
TEMPERATURES SHOULD SUPPORT MOST LOCATIONS SEEING SOME OF THE FIRST
SNOWFLAKES OF THE YEAR... ESPECIALLY IN THE MORNING BEFORE
TEMPERATURES RISE INTO THE LOW 40S BY THE AFTERNOON. ANY
ACCUMULATIONS ACROSS THE LAKE PLAINS WILL BE VERY LIGHT IF ANY AT
ALL. THE HIGHER ELEVATIONS OF THE SOUTHERN TIER / WHICH WILL START
COLDER SUNDAY MORNING AND TAKE LONGER TO WARM PASS FREEZING SUNDAY /
WILL HAVE THE BEST CHANCE OF SEEING SOME LIGHT ACCUMULATIONS... WITH
UP TO AN INCH POSSIBLE. SNOW WILL MIX WITH AND CHANGE TO RAIN ACROSS
MUCH OF THE AREA BEFORE ENDING SUNDAY MID-AFTERNOON. DRIER AIR
MOVING IN BEHIND THE WAVE WILL EVENTUALLY END ALL PRECIPITATION
INCLUDING LAKE EFFECT BY SUNDAY NIGHT.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AFTER A CHILLY AUTUMNAL WEEKEND WESTERN AND NORTH-CENTRAL NEW
YORK WILL SEE A RETURN TO MILDER WEATHER NEXT WEEK AS THE UPPER
LEVEL TROUGH FINALLY MOVES OFF THE EAST COAST AND IS REPLACED BY
SURFACE AND UPPER LEVEL RIDGING. WHILE MONDAY WILL START OFF ON A
COLD NOTE WITH SUB-FREEZING TEMPERATURES ACROSS THE BULK OF THE
FORECAST AREA...TEMPERATURES SHOULD CLIMB BACK INTO THE 50S AS THE
SURFACE HIGH SHIFTS EAST AND WARM AIR BEGINS TO ADVECT IN FROM THE
SOUTHWEST. WHILE WE MAY SEE SOME PASSING MID AND HIGH CLOUDS AS
THE WARM FRONT LIFTS ACROSS THE REGION...THERE SHOULD BE PLENTY OF
SUNSHINE TO BE HAD ON MONDAY.

A COLD FRONT IS FORECAST TO DROP TOWARD THE REGION LATE MONDAY NIGHT
INTO TUESDAY...BUT WITH THE DRIVING SHORTWAVE WELL TO THE NORTH IT
IS UNCERTAIN IF SHOWERS WITH THIS BOUNDARY WILL MAKE IT INTO OUR
REGION. THE FRONT WILL STALL OUT AND EVENTUALLY LIFT BACK NORTHWARD
THROUGH WEDNESDAY. GIVEN THE UNCERTAINTY BETWEEN RECENT
GFS/ECMWF/GGEM RUNS...THE FORECAST WILL ONLY CARRY CHANCE POPS
ACROSS THE NORTH COUNTRY WITH ONLY A SLIGHT CHANCE ELSEWHERE.

MODELS DEPICT A SHARP UPPER LEVEL TROUGH DIGGING ACROSS THE UPPER
MIDWEST WITH RESULTANT SURFACE CYCLOGENESIS TAKING PLACE ACROSS THE
WESTERN GREAT LAKES AND LIFTING ACROSS NORTHERN ONTARIO. THIS IS
LIKELY TO PUSH A MORE SIGNIFICANT COLD FRONT ACROSS THE REGION ON
THURSDAY WITH A CHANCE OF SHOWERS. TEMPERATURES WILL BE BE ABOVE
NORMAL MID-WEEK WITH HIGHS IN THE 60S ON WEDNESDAY BEFORE THE COLD
FRONT BRINGS SLIGHTLY COOLER TEMPERATURES ON THURSDAY.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
COOL AIR WILL CONTINUE TO POUR INTO THE REGION THROUGH TONIGHT
WITH LAKE EFFECT RAIN AND SNOW SHOWERS. THESE WILL BE DRIVEN BY
SUBTLE FEATURES...FIRST A SECONDARY FRONTAL BOUNDARY WHICH WILL
DROP SOUTH OF ROC SHORTLY AFTER 06Z...THEN ANOTHER BOUNDARY WHICH
WILL MOVE ACROSS ART AROUND 12Z. OUTSIDE OF THIS...EXPECT MOSTLY
VFR CONDITIONS WITH CIGS JUST ABOVE 3K FT.

OUTLOOK...
SATURDAY NIGHT AND SUNDAY...AREAS OF MVFR AND SPOTTY IFR WITH
SCATTERED LAKE EFFECT RAIN AND SNOW SHOWERS SOUTHEAST OF THE LAKES.
MONDAY THROUGH WEDNESDAY...VFR.

&&

.MARINE...
WILL CONTINUE THE SMALL CRAFT ADVISORIES ON THE LAKES THROUGH THE
WEEKEND AS CONTINUED COLD AIR ADVECTION WITHIN A WESTERLY FLOW WILL
PRODUCE WAVES REACHING 4 FEET OR MORE.

IN ADDITION THERE WILL ALSO REMAIN THE POSSIBILITY OF WATERSPOUTS...
WITH THE LIKELIEST TIME PERIOD FOR THESE WATERSPOUTS BEING LATE
SATURDAY NIGHT AND INTO SUNDAY MORNING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR LOZ043-
         044.
         SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR LOZ042-045.

&&

SYNOPSIS...JJR/WCH
NEAR TERM...JJR/WCH
SHORT TERM...CHURCH/HITCHCOCK
LONG TERM...CHURCH
AVIATION...APFFEL
MARINE...THOMAS/WCH
Hazardous weather outlook, Oct 16, 5:13 AM EDT, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
513 AM EDT FRI OCT 16 2015

NYZ007-008-012-020-021-170915-
JEFFERSON-LEWIS-WYOMING-CATTARAUGUS-ALLEGANY-
513 AM EDT FRI OCT 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-170915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
513 AM EDT FRI OCT 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF WATERSPOUTS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF WATERSPOUTS SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>006-010-011-013-014-019-085-170915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
513 AM EDT FRI OCT 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TEMPERATURES WILL BE APPROACHING FREEZING SATURDAY NIGHT AND
AGAIN SUNDAY NIGHT. THIS SHOULD END THE GROWING SEASON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 2:13 PM EDTFreeze WarningBUFCayuga, Chautauqua, Erie, Genesee, Livingston, Monroe and 5 more19 hr

Nearby

Freeze Watches in New York, 2015Every freeze watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.